MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT HEMISPHERICAL SOLID BACK SHELL; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT HEMISPHERICAL SOLID BACK SHELL; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 500-11-52E
Medical Device Problem Codes Loss of Osseointegration (2408); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Loss of Range of Motion (2032); Injury (2348); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
When trialing during an exeter trident mdm procedure the trident shell spun out while putting the leg through a range of motion.The surgeon then decided to implant a 50mm rimfit cup.The surgeon stated that he didn¿t think the trident that he had removed was as rough as he usually expects.The implant was loose on trialing.
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving a trident shell was reported.The event was not confirmed.Method & results: product evaluation and results: the shell was returned for evaluation.Discoloration is visible on the superior surface/ ha coating of the shell.Material evaluation was completed and indicated the following comments: damage observed on the shell ha coating consistent with attempted implantation.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: there is not enough information for a formal review.During a primary tha the surgeon did not gain satisfactory fixation of a pressfit trident acetabular cup.A single post op xray demonstrates a cemented exeter stem matched with a cemented rimfit acetabular polyethylene cup.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: a review of the provided medical records by a clinical consultant stated the following comment: there is not enough information for a formal review.During a primary tha the surgeon did not gain satisfactory fixation of a pressfit trident acetabular cup.A single post op xray demonstrates a cemented exeter stem matched with a cemented rimfit acetabular polyethylene cup.The device was returned: and material analysis evaluation indicated: damage observed on the shell ha coating consistent with attempted implantation.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.The exact cause of the event cannot be determined as insufficient information was provided.Further information such as operative reports, clinical reports, histopathology reports, office notes and serial x-rays are needed to fully investigate the event.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
When trailing during an exeter trident mdm procedure the trident shell spun out while putting the leg through a range of motion.The surgeon then decided to implant a 50mm rimfit cup.The surgeon stated that he didn't think the trident that he had removed was as rough as he usually expects.The implant was loose on trailing.

Brand Name
TRIDENT HEMISPHERICAL SOLID BACK SHELL
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10362251
Report Number0002249697-2020-01589
Device Sequence Number16798618
Product Code LPH
UDI-Device Identifier04546540431868
UDI-Public04546540431868
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model Number500-11-52E
Device Catalogue Number500-11-52E
Device Lot Number75233301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2020
Initial Date Received by Manufacturer 07/10/2020
Supplement Date Received by Manufacturer10/09/2020
Initial Report FDA Received Date08/04/2020
Supplement Report FDA Received Date11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age81 YR
Patient Weight61